MAUDE Adverse Event Report: STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE

STRYKER GMBH BONE SCREW, T8 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE
Catalog Number 656416
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that bone screw, t8 full thread, 2.7mm/l16mm was alleged of 'breakage during surgery' could be confirmed based on the picture received.Based on investigation, the root cause was attributed to be user related.The failure was caused by possible too much applied torsional force during screw insertion.Nevertheless more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event, unfortunately no additional information were available due to hospital policy.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Primary procedure, left distal radius.It was reported that a 2.7 x 16 bone screw broke at the head during insertion.The head was removed, the portion in the patient's bone was left in and another screw hole was used to complete the procedure with a surgical delay of less than 1 minute reported.Rep reported that x-rays, medical records, and additional information are not available due to hospital policy.

Brand Name
BONE SCREW, T8 FULL THREAD, 2.7MM/L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8162198
Report Number0008031020-2018-01055
Device Sequence Number13817840
Product Code HWC
UDI-Device Identifier07613327068856
UDI-Public07613327068856
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number656416
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR